Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Suffering from mental problems, unable to control negative thoughts, frequent headaches. Cure?

hello doctor, im suffering from mental s managable the time i sleep and wakeup. but i can hardly sleep i cant control negative thoughts that come across me. im already suffering through a grief after losing my boyfriend. and now what ever i think even a bit i get a bad headache . headache like my brain nerves get pulled like a stroke . and i hardly feel sleepy.
Asked On : Thu, 13 Dec 2012
Answers:  4 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Naina
Thank you for getting in touch with us. As I see, you are suffering from a grief reaction after losing your boyfriend. It is natural for anyone to have a grief reaction if they lose someone close to them. As we don't know when you lost your boyfriend, it would be tough for us to make a diagnosis. If this has carried on for more than a year, then we would recommend you to get in touch with your Doctor. You can also consult him/her if this grief reaction interferes in your day to day functioning. Hope this helped.
Dr. Gagandeep Dhillon
Answered: Fri, 14 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are going through a stressful time because of your negative thinking pattern and your sleep problems. Your symptoms seem to be indicative of depression, which could have been triggered by the loss of your boyfriend. The headache which you get due to your negative thoughts also seems to be due to the stress and depression. Since these symptoms are causing you significant amount of suffering, you need to seek help. There are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome these negative thoughts and help you handle your stress. I would advise you to consult a psychiatrist for a detailed psychological assessment and further treatment.

Best wishes,
Dr. Sheeba Stephen
Answered: Fri, 14 Dec 2012
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Hello Naina,
I can understand what you have gone through. Firstly you did not mention, that since how long are you having this problem and when did you actually loose your boyfriend. If it is a short time back, you need to talk out your feelings with some body close to you. Or else you can always seek a psychologist/psychiatrist to engage you in some talk therapy. May be some sessions of CBT should help you.
Hope you get well soon.
Answered: Fri, 14 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. I can understand your emotional turmoil. We refer to loss of a loved one as "bereavement". This is followed by a stressful grief phase that is expected to resolve in 2-3 months. If your symptoms have persisted beyond this point, you require a thorough psychiatric evaluation for a complicated grief reaction or an adjustment disorder with depressive symptoms. This requires anti-depressant medication if required and psychotherapy (eg grief therapy) that would help your symptoms to resolve. Hope you find the information useful.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor